MAUDE Adverse Event Report: ARTHREX, INC. 2.0MM DRILL BIT, CMP FT, CALIBRATED

ARTHREX, INC. 2.0MM DRILL BIT, CMP FT, CALIBRATED
Model Number 2.0MM DRILL BIT, CMP FT, CALIBRATED
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed, the drill bit was found to be stuck in the drill guide.Circumferential grinding markings were found on the od of the drill bit, and the handle of the drill guide was found to be bent and twisted.The most likely cause of the reported failure is wear and tear.
 
Event or Problem Description
It was reported that the ar-8737-34 drill bit cold welded into the ar-8737-43 drill guide.See source data and images attached.

Brand Name
2.0MM DRILL BIT, CMP FT, CALIBRATED
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19496074
Report Number1220246-2024-05345
Device Sequence Number8545928
Product Code HTW
UDI-Device Identifier00888867127128
UDI-Public00888867127128
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2.0MM DRILL BIT, CMP FT, CALIBRATED
Device Catalogue NumberAR-8737-34
Device Lot Number022022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2021
Initial Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown